Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2010, 5:21 PM EDT for 4 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2010, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 24, 2010, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS52 KFFC 242121
SVRFFC
GAC091-175-271-309-242145-
/O.NEW.KFFC.SV.W.0182.100624T2121Z-100624T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT THU JUN 24 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DODGE COUNTY IN CENTRAL GEORGIA
SOUTH CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA
NORTH CENTRAL TELFAIR COUNTY IN CENTRAL GEORGIA
WESTERN WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CADWELL TO 8 MILES NORTH OF HELENA TO SCOTLAND...MOVING NORTHEAST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALAMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3239 8302 3229 8287 3207 8266 3199 8286
3212 8303 3226 8318
TIME...MOT...LOC 2121Z 225DEG 9KT 3227 8302 3219 8294
3207 8282
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 24, 3:42 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU JUN 24 2010
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MODELS CONTINUE TO SHOW THE UPPER AND SURFACE RIDGE OVER OUR AREA
WEAKENING A TAD DURING THE PERIOD...AS AN UPPER LOW SWEEPS ACROSS
CANADA AND A WEAK COLD FRONT DRIFTS SOUTHEAST FROM THE TENNESSEE
VALLEY REGION. MODELS CONSISTENT WITH THE FRONT SLIPPING INTO
EXTREME NORTH GEORGIA FRIDAY AFTERNOON THEN MEANDERING SOMEWHERE
ACROSS NORTH GEORGIA THROUGH THE REST OF THE PERIOD. THIS WEAK
BOUNDARY WILL ACT AS A TRIGGER TO ENHANCE OUR PRECIP CHANCES
THROUGH MUCH OF THE SHORT TERM PERIOD...AND WILL FOLLOW PREVIOUS
FORECAST TREND WITH CHANCE POPS ACROSS MUCH OF THE AREA FRIDAY
AND SATURDAY. AS FOR TONIGHT...SUSPECT WE WILL SEE MUCH OF THE
ACTIVITY ACROSS CENTRAL GEORGIA DISSIPATE DURING THE EVENING WITH
THE LOST OF HEATING...BUT MAY SEE AN ISOLATED SHOWER OR T-STORM
PERSIST ACROSS EXTREME NORTH GEORGIA OVERNIGHT...AS THE FRONT
DRIFTS SOUTHWARD. MODELS CONTINUE TO SHOW CAPES PEAKING DURING THE
AFTERNOON/EARLY EVENING DURING THE PERIOD...WITH VALUES BETTER
THAN 2000. SPC PUTTING PORTIONS OF EAST GEORGIA IN 5% RISK OF
SEVERE STORMS FRIDAY AND WITH THE FRONT IN THE AREA BOTH FRIDAY
AND SATURDAY...THE THREAT OF STRONG TO SEVERE STORMS A BETTER
POSSIBILITY. IN SPITE OF FRONT AND BETTER CHANCES FOR
PRECIP...TEMPS WILL CONTINUE TO BE WELL ABOVE NORMAL. NOT
EXPECTING AFTERNOON HIGHS TO APPROACH RECORDS...BUT MORNING LOWS
MAY COME CLOSE TO RECORD "HIGH MINS" IN SOME LOCATIONS.
RECORDS FOR 06-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1914 72 1979 76 1931 58 1922
KATL 100 1914 70 1991 76 1952 59 1889
1914
KCSG 101 1988 76 1963 76 1996 61 1974
KMCN 101 1950 76 1979 77 1930 59 1990
1930 1963
RECORDS FOR 06-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1914 71 1991 75 1914 57 1974
KATL 100 1914 70 1991 77 1952 56 1974
1961
KCSG 99 1988 72 1991 77 1969 60 1974
1986
1954
KMCN 102 1954 75 1991 77 1952 62 1936
1952
1950
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS MAINTAIN THE REMNANTS OF A WEAK FRONT/TROF ACROSS NORTH
CENTRAL GEORGIA SUNDAY INTO MONDAY AS A SECOND BOUNDARY DRIFTS
SOUTHEAST INTO THE TN VALLEY...THEN INTO NORTH GEORGIA MONDAY
NIGHT/TUESDAY TIME FRAME. MEANWHILE GFS...NAM AND TO SOME DEGREE ECMWF
(NAM STRONGEST) SHOW SOME DEVELOPMENT OUT OVER THE GULF THIS
WEEKEND INTO EARLY NEXT WEEK. NAM AND GFS SHOW THE FEATURE
DRIFTING TOWARD TX/GULF COASTAL STATES...WHILE THE ECMWF KEEPS IT
FARTHER SOUTH. WILL MAKE NO CHANGES TO EXTENDED AT THIS TIME...AND
WILL BE INTERESTING TO SEE WHAT FUTURE RUNS DO WITH POSSIBLE GULF
LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 96 70 96 71 / 20 30 30 30 20
ATLANTA 75 93 74 93 74 / 20 30 30 30 20
BLAIRSVILLE 69 86 67 88 67 / 20 30 20 20 20
CARTERSVILLE 69 93 69 95 68 / 20 30 20 30 20
COLUMBUS 77 96 74 96 75 / 20 30 20 30 20
GAINESVILLE 73 92 72 93 73 / 20 40 20 30 20
MACON 74 96 73 96 73 / 20 30 20 30 20
ROME 71 95 70 96 71 / 20 30 20 30 20
PEACHTREE CITY 71 93 70 93 70 / 20 30 30 30 20
VIDALIA 77 97 76 95 76 / 20 30 20 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
49Hazardous weather outlook, Jun 24, 11:31 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1131 AM EDT THU JUN 24 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1131 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PERSIST OVER GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... ALTHOUGH CAPES WILL INCREASE TO NEAR 2000 ACROSS THE REGION THIS AFTERNOON AND EVENING WITH LIFTED INDEX VALUES OF -2 TO -4...HIGH PRESSURE ALOFT WILL SUPPRESS CONVECTION. THEREFORE ONLY A FEW THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME WIND GUSTS COULD APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 24, 3:55 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST CARTERSVILLE 34.17N 84.80W
06/22/2010 M61 MPH BARTOW GA ASOS
CARTERSVILLE /KVPC/ ASOS MEASURED 53 KT WIND GUST
&&
RRHSpecial weather statement, Jun 24, 3:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT THU JUN 24 2010 GAZ097-109-242030- 356 PM EDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN DODGE AND LAURENS COUNTIES UNTIL 430 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTER...MOVING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DODGE AND LAURENS COUNTIES...INCLUDING AREAS AROUND YONKERS...CHESTER...PLAINFIELD...RENTZ AND CADWELL. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 24, 4:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT THU JUN 24 2010 GAZ096-097-109-242100- 425 PM EDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DODGE... BLECKLEY AND LAURENS COUNTIES UNTIL 500 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER REBIE...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DODGE...BLECKLEY AND LAURENS COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YONKERS...RODDY... EMPIRE...GOLDSBORO...CARY...BAILEYS PARK...REBIE...ROWLAND... CHESTER...DUDLEY...DEXTER AND CADWELL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.